Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 27, 2009, 1:47 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 1:47 PM PDT (20:47 UTC)
- Expired
- Apr 28, 2009, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
497 WHUS76 KEKA 272047 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 147 PM PDT MON APR 27 2009 PZZ455-281000- /O.CAN.KEKA.SI.Y.0032.000000T0000Z-090428T0100Z/ /O.CAN.KEKA.SW.Y.0028.000000T0000Z-090427T2100Z/ /O.NEW.KEKA.SC.Y.0020.090427T2047Z-090428T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 147 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. MODERATE TO LOCALLY STRONG NW WINDS ACTING ON THE SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE WATERS THROUGH MOST OF TONIGHT. WINDS AND SEAS WILL GRADUALLY EASE LATE TONIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-281000- /O.CAN.KEKA.SI.Y.0032.000000T0000Z-090428T0700Z/ /O.CAN.KEKA.SW.Y.0028.000000T0000Z-090428T0400Z/ /O.NEW.KEKA.SC.Y.0020.090427T2047Z-090428T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 147 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. MODERATE TO LOCALLY STRONG NW WINDS ACTING ON THE SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE WATERS THROUGH MOST OF TONIGHT. WINDS AND SEAS WILL GRADUALLY EASE LATE TONIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-272200- /O.CAN.KEKA.SI.Y.0032.000000T0000Z-090427T2200Z/ /O.CAN.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 147 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 5:10 AM PDT, 8 hours 37 minutes earlier.
Area forecast discussion, Apr 27, 5:10 AM PDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 510 AM PDT MON APR 27 2009 .SYNOPSIS...A COLD UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL BRING A CHANCE OF SHOWERS TODAY THROUGH WEDNESDAY...PRIMARILY NORTH OF CAPE MENDOCINO. WARMER AND DRIER WEATHER IS EXPECTED AROUND MID WEEK AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER TROUGH WILL APPROACH ON FRIDAY...BRINGING NEW RAIN CHANCES THROUGH SUNDAY. && .DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED STRATOCUMLUS TYPE CLOUDS COVERING MUCH OF DEL NORTE AND HUMBOLDT COUNTIES. SOME CLOUDS WERE SPREADING INTO/FORMING OVER MENDOCINO AND TRINITY COUNTIES BUT SO FAR WERE NOT QUITE AS EXTENSIVE. AN ONSHORE FLOW WILL STRENGTHEN TODAY AS A SHORT-WAVE TROUGH DROPS INTO THE PAC NW AND NW JET SWOOPS OVER NORTHERN CALIFORNIA. THE PRECIP POTENTIAL APPEARS TO BE HIGHEST ALONG THE COAST AND OVER THE COASTAL RANGES WHERE A SHALLOW MOIST AIR SOURCE IS READILY AVAILABLE. AMOUNTS WILL BE LIGHT AND PROBABLY JUST A TRACE TO FEW SPOTTY HUNDREDTHS. THE BRISK NW FLOW ALOFT AND 700-500MB COOLING WILL CONTINUE TONIGHT INTO TUESDAY. THE PRECIP PROSPECTS SHOULD INCREASE A BIT AS A CLOSED UPPER LOW FORMS OFFSHORE THE WASHINGTON COAST. SNOW LEVELS SHOULD LOWER TO 3000 TO 3500 ACROSS THE NORTH...BUT SNOW AMOUNTS ARE EXPECTED TO BE VERY LIGHT. THE UPPER LOW WILL SLOWLY MEANDER SOUTHWARD TUESDAY NIGHT THOUGH WEDNESDAY AND LIGHT PRECIP CHANCES WILL CONTINUE DUE TO AN ONSHORE FLOW. EVENTUALLY THE LOW WILL MOVE INLAND AND EASTWARD ACROSS OREGON ON THURSDAY AS A THERMAL RIDGE BUILDS FROM THE SOUTHWEST AND WE SEE A DAY...OR PERHAPS TWO...OF DRY AND WARMER WEATHER. IT IS LOOKING LIKE WE WILL TRANSITION TO A WETTER/WARMER WEATHER PATTERN FRIDAY AND INTO THE WEEKEND. EURO AND GFS SOLUTIONS REMAIN IN FAIRLY DECENT AGREEMENT IN SHOWING A SPLITTING TYPE TROUGH UNDERCUTTING A BLOCKING RIDGE OVER ALASKA. THE 00Z GFS WAS FASTER...SPREADING RAIN OVER THE AREA ON FRIDAY. SOLUTIONS WERE STILL VARYING FROM RUN TO RUN ON WHERE TO PLACE THE CENTER OF PRECIP. FOR EXAMPLE...THE 00Z GFS AND 00Z EURO HAD THE RAIN MAX CENTERED OVER NORTHWEST CALIFORNIA...WHILE THE NEW 06Z GFS PUTS THE BULLS-EYE FARTHER SOUTH OVER CENTRAL CALIFORNIA. WE DID INCREASE RAIN CHANCES FRIDAY AND FRIDAY NIGHT AS THE NORTHERN TRACK IS FAVORED. THE EURO AND GFS INDICATE A RIDGE BUILDING ON SATURDAY AFTER TROUGH PASSAGE...BUT STILL GENERATES RAIN WHICH SHOULD WIND DOWN DURING THE DAY. TIMING OF A SECOND TROUGH IS UNCERTAIN AND WE BROAD-BRUSHED SAT NIGHT AND SUNDAY WITH A CHANCE OF RAIN. THE SOURCE REGION OF THESE STORMS ARE THE EASTERN AND CENTRAL PACIFIC. EACH PRECIP EVENT WILL BE QUITE WARM...WITH SNOW LEVELS LIKELY ABOVE 6000 FEET ACROSS NW CALIFORNIA. DJB && .AVIATION...A TROUGH OF LOW PRESSURE DEVELOPING OVER THE PACIFIC NORTHWEST IS CURRENTLY MOVING TOWARDS NORTHWEST CALIFORNIA. AS OF 11Z THE COASTAL SITES WERE MVFR DUE TO CEILINGS. MODELS HINT THAT AS THE TROUGH MOVES CLOSER THIS AFTERNOON THE CEILINGS MIGHT LIFT AND SOME BRIEF SCATTERING MAY OCCUR AT ACV. GIVEN HOW MUCH STRATUS IS SHOWING UP ON SATELLITE AM NOT TOO OPTIMISTIC ABOUT THIS HAPPENING. HAVE KEPT THE COASTAL TAFS MVFR DUE TO CEILINGS THROUGH THE DAY. THERE IS ALSO THE POTENTIAL FOR ISOLATED SHOWERS ALONG THE NORTHERN COAST. STROZ && .MARINE...WINDS AND SEAS WILL CONTINUE TO DIMINISH TODAY AS A TROUGH OF LOW PRESSURE DEVELOPS OVER THE PACIFIC NORTHWEST. THE SCA ARE SCHEDULED TO EXPIRE IN THE NORTHERN WATERS THIS AFTERNOON AND IN THE SOUTHERN WATERS THIS EVENING. WINDS AND SEAS WILL BE LOW LATE TONIGHT THROUGH THE END OF THE WORK WEEK. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PDT THIS MORNING FOR PZZ450. SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ470. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS AFTERNOON FOR PZZ455-470. SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PDT THIS EVENING FOR PZZ455. SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT PDT TONIGHT FOR PZZ475. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM PDT THIS EVENING FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:47 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 17 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.